Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 254, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Oct 27, 2021, 8:38 PM CDT for Saint Tammany Parish, Louisiana. It took effect at Oct 28, 2021, 6:50 AM CDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2021, 8:38 PM CDT (01:38 UTC)
- In effect from
- Oct 28, 2021, 6:50 AM CDT
- Expired
- Oct 29, 2021, 8:07 PM CDT
- In force
- 37 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Tchefuncte River near Covington (CUSL1). The gauge peaked at 23.59 ft at Oct 28, 2021, 7:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
395 WGUS44 KLIX 280138 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 838 PM CDT Wed Oct 27 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. For the Tchefuncte River...including Folsom, U.S. Highway 190 Near Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-281945- /O.NEW.KLIX.FL.W.0254.211028T1633Z-211030T0120Z/ /CUSL1.1.ER.211028T1633Z.211029T0000Z.211029T1920Z.NO/ 838 PM CDT Wed Oct 27 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Tchefuncte River Above U.S. Highway 190 Near Covington. * From Thursday morning to Friday evening. * At 7:30 PM CDT Wednesday the stage was 11.8 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tomorrow morning to a crest of 22.0 feet tomorrow evening. * Impact...At 22.0 feet, Tchefuncte River camp grounds will be under a few inches of water. The Goodbee community is threatened with flooding. Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ HL
5 follow-up statements
644 WGUS84 KLIX 281101 FLSLIX Flood Statement National Weather Service New Orleans LA 601 AM CDT Thu Oct 28 2021 ...The Flood Warning continues for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. For the Tchefuncte River...including U.S. Highway 190 Near Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-290515- /O.EXT.KLIX.FL.W.0254.211028T1150Z-211029T0730Z/ /CUSL1.1.ER.211028T1150Z.211028T1800Z.211029T0130Z.NO/ 601 AM CDT Thu Oct 28 2021 ...The Flood Warning is now in effect until just after midnight tonight... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * Until just after midnight tonight. * At 5:30 AM CDT Thursday the stage was 19.2 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage this morning to a crest of 22.0 feet this afternoon. It will then fall below flood stage this evening. * Impact...At 22.0 feet, Tchefuncte River camp grounds will be under a few inches of water. The Goodbee community is threatened with flooding. Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ BW
859 WGUS84 KLIX 281418 FLSLIX Flood Statement National Weather Service New Orleans LA 918 AM CDT Thu Oct 28 2021 ...The Flood Warning is extended for the following river in Louisiana... The Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. For the Tchefuncte River...including Folsom, U.S. Highway 190 Near Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-290830- /O.EXT.KLIX.FL.W.0254.000000T0000Z-211031T0448Z/ /CUSL1.1.ER.211028T1158Z.211029T0000Z.211030T2248Z.NO/ 918 AM CDT Thu Oct 28 2021 ...The Flood Warning is now in effect until late Saturday evening... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * Until late Saturday evening. * At 8:30 AM CDT Thursday the stage was 20.8 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 8:30 AM CDT Thursday was 20.8 feet. * Forecast...The river is expected to rise to a crest of 23.0 feet this evening. It is expected to fall below flood stage Saturday afternoon. * Impact...At 22.0 feet, Tchefuncte River camp grounds will be under a few inches of water. The Goodbee community is threatened with flooding. Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ GP
485 WGUS84 KLIX 290057 FLSLIX Flood Statement National Weather Service New Orleans LA 757 PM CDT Thu Oct 28 2021 ...The Flood Warning continues for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. For the Tchefuncte River...including Folsom, U.S. Highway 190 Near Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-291900- /O.CON.KLIX.FL.W.0254.000000T0000Z-211031T0448Z/ /CUSL1.1.ER.211028T1158Z.211029T0015Z.211030T2248Z.NO/ 757 PM CDT Thu Oct 28 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * Until late Saturday evening. * At 7:30 PM CDT Thursday the stage was 23.6 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 7:30 PM CDT Thursday was 23.6 feet. * Forecast...The river is expected to fall below flood stage Saturday afternoon and continue falling Tuesday evening. * Impact...At 22.0 feet, Tchefuncte River camp grounds will be under a few inches of water. The Goodbee community is threatened with flooding. Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ HL
880 WGUS84 KLIX 291532 FLSLIX Flood Statement National Weather Service New Orleans LA 1032 AM CDT Fri Oct 29 2021 ...The Flood Warning continues for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. For the Tchefuncte River...including U.S. Highway 190 Near Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-300600- /O.EXT.KLIX.FL.W.0254.000000T0000Z-211030T0600Z/ /CUSL1.1.ER.211028T1158Z.211029T0015Z.211030T0000Z.NO/ 1032 AM CDT Fri Oct 29 2021 ...The Flood Warning is now in effect until just after midnight tonight... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * Until just after midnight tonight. * At 9:30 AM CDT Friday the stage was 21.8 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage this evening. * Impact...At 22.0 feet, Tchefuncte River camp grounds will be under a few inches of water. The Goodbee community is threatened with flooding. Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ KO
030 WGUS84 KLIX 300107 FLSLIX Flood Statement National Weather Service New Orleans LA 807 PM CDT Fri Oct 29 2021 ...The Flood Warning is cancelled for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. LAC103-300215- /O.CAN.KLIX.FL.W.0254.000000T0000Z-211030T0107Z/ /CUSL1.1.ER.211028T1158Z.211029T0015Z.000000T0000Z.NO/ 807 PM CDT Fri Oct 29 2021 ...The Flood Warning for the Tchefuncte River Above U.S. Highway 190 Near Covington has been cancelled... The Flood Warning is cancelled for the Tchefuncte River Above U.S. Highway 190 Near Covington. * At 7:30 PM CDT Friday the stage was 19.8 feet. * Flood stage is 20.0 feet. * Forecast...The river is expected to fall to 12.2 feet Wednesday evening. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ BL
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Oct 27, 3:47 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Oct 27, 3:47 PM CDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
347 PM CDT Wed Oct 27 2021
.SHORT TERM...
The much anticipated cold front has pushed into our western zones,
and a good portion of our area ahead of this line has entered the
warm sector thanks to a northward surging warm front. A strong
tornado and damaging wind threat will exist for the remainder of
the afternoon into the evening hours as CAPE well over 2000 J/kg
and 0-3km SRH over 250 m2/s2 persists during this timeframe. The
threat area will shift east as the day comes to close with a
tornado watch out to 10 pm. The risk for severe weather will
quickly come to an end from west to east as the front pushes
through. Behind the front, there will some lingering showers but
that will end quickly as well. Winds will shift to the
west/northwest and will be gusty at times. 23
.LONG TERM...
Expect much cooler, drier air behind the front as surface high
pressure builds into the region by the end of the week. Our area
will remain under northwesterly flow aloft which will help
reenforce the cool conditions at the surface, especially for
Friday and Saturday night. The flow aloft becomes more zonal by
the end of the weekend, but our area will remain dry through the
end of the forecast period. 23
&&
.AVIATION...(18Z TAF Discussion)
MVFR ceilings are moving in or developing across all sites this
afternoon out ahead of the approaching cold front/squall line to
our west. Strong, gusty southeast winds will be experienced as the
warm front lifts northward and the pressure gradient tightens. Could
see some showers and isolated thunderstorms develop ahead of the
line and have this possibility included in the forecast.
Otherwise, expect the bulk of the action to be with the actual
front itself, along and just ahead of the line. TEMPO'd in some
IFR conditions and very strong winds with the stronger
thunderstorms in the line. Tried to time the passage from west to
east but some amendments may need to be made later in case the
speed or orientation changes. After the frontal passage, there
will be some limited post frontal rain chances but that should
come to a quick end. Conditions will improve from west to east
late in the period but westerly winds will be strong beginning
around or just after daybreak. 23
&&
.MARINE...
Hazardous conditions will exist throughout much of the forecast
period as the cold front pushes through this evening. Strong to
severe thunderstorms will be possible until the frontal passage.
Afterwards, west to northwest winds will likely increase to Gale
force winds, sustained winds in excess of 34 knots with higher
gusts, for much of Thursday and Friday. Winds will begin to relax
by the weekend as the pressure gradient subsides. 23
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 56 69 51 62 / 80 20 10 10
BTR 56 70 52 65 / 40 10 10 10
ASD 59 74 52 67 / 100 10 10 10
MSY 62 74 57 67 / 100 10 10 10
GPT 62 74 54 66 / 100 10 10 20
PQL 62 74 53 65 / 100 10 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Gale Watch from 1 AM CDT Thursday through Friday afternoon for
GMZ550-552-570-572.
Small Craft Advisory until 1 AM CDT Thursday for GMZ550-552-570-
572.
Gale Watch from Thursday morning through Friday afternoon for
GMZ536-538-555-557-575-577.
Small Craft Advisory until 7 AM CDT Thursday for GMZ536-538-555-
557-575-577.
Small Craft Advisory until 4 PM CDT Friday for GMZ530-532-534.
MS...None.
GM...Gale Watch from 1 AM CDT Thursday through Friday afternoon for
GMZ552-570-572.
Small Craft Advisory until 1 AM CDT Thursday for GMZ552-570-572.
Gale Watch from Thursday morning through Friday afternoon for
GMZ538-555-557-575-577.
Small Craft Advisory until 7 AM CDT Thursday for GMZ538-555-557-
575-577.
Small Craft Advisory until 4 PM CDT Friday for GMZ532-534.
&&In the hours before
Local storm report, Oct 27, 6:44 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 PM CDT WED OCT 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 5 S FRANKLINTON 30.78N 90.16W
10/27/2021 WASHINGTON LA LAW ENFORCEMENT
WASHINGTON S.O. REPORTS STREET FLOODING NEAR
HWY 10 BOGUE CHITTO HEIGHTS.
&&
TDBSpecial weather statement, Oct 27, 7:12 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service New Orleans LA
712 PM CDT Wed Oct 27 2021
MSZ080-081-280045-
Harrison MS-Hancock MS-
712 PM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of western Harrison and
eastern Hancock Counties through 745 PM CDT...
At 712 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles west of Saucier to 6 miles east of
Pearlington. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Long Beach, Bay St. Louis, Waveland, Diamondhead, Saucier, Kiln,
Shoreline Park and Lyman.
This includes Interstate 10 in Mississippi between mile markers 9 and
31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southern
Mississippi.
&&
LAT...LON 3035 8914 3030 8929 3036 8928 3038 8932
3037 8935 3034 8938 3034 8934 3032 8932
3025 8942 3023 8942 3019 8945 3020 8954
3065 8940 3065 8925 3068 8923 3067 8913
TIME...MOT...LOC 0012Z 222DEG 64KT 3063 8938 3026 8950
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LNLocal storm report, Oct 27, 7:13 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
713 PM CDT WED OCT 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM WATER SPOUT 1 S MANDEVILLE 30.35N 90.09W
10/27/2021 GMZ530 LA LAW ENFORCEMENT
CAUSEWAY/MANDEVILLE P.D. REPORTS POSSIBLE
WATERSPOUT VIA VIDEO LOCATED NEAR 100 BLOCK
OF N CAUSEWAY.
&&
TDBLocal storm report, Oct 27, 8:25 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
825 PM CDT WED OCT 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HEAVY RAIN 3 SW FOLSOM 30.59N 90.23W
10/27/2021 E6.82 INCH ST. TAMMANY LA MESONET
MAJORITY OF RAINFALL FELL IN A TWO TO THREE
HOUR PERIOD.
&&
TDBLocal storm report, Oct 27, 8:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
829 PM CDT WED OCT 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HEAVY RAIN 6 S ENON 30.64N 90.08W
10/27/2021 E5.63 INCH ST. TAMMANY LA MESONET
MAJORITY OF RAINFALL FELL IN A TWO TO THREE
HOUR PERIOD.
&&
TDBLocal storm report, Oct 27, 8:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
831 PM CDT WED OCT 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HEAVY RAIN 7 WNW COVINGTON 30.53N 90.21W
10/27/2021 E4.85 INCH ST. TAMMANY LA MESONET
MAJORITY OF RAINFALL FELL IN A TWO TO THREE
HOUR PERIOD.
&&
TDBThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 8:15 PM CDT | Special Marine Warning | LIX | 90 min | |
| Oct 27, 8:37 PM CDT | River Flood Warning | LIX | Saint Tammany | 28 hr |
| Oct 27, 8:44 PM CDT | River Flood Warning | LIX | Saint Tammany | 39 hr |
| Oct 27, 9:46 PM CDT | Special Marine Warning | LIX | 89 min | |
| Oct 27, 10:34 PM CDT | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more | 20 hr |
| Oct 27, 11:20 PM CDT | Special Marine Warning | LIX | 55 min | |
| Oct 27, 11:45 PM CDT | Gale Warning | LIX | 43 hr | |
| Oct 27, 11:45 PM CDT | Small Craft Advisory | LIX | 59 hr | |
| Oct 28, 10:20 AM CDT | River Flood Warning | LIX | Saint Tammany | 10 hr |
| Oct 28, 10:52 AM CDT | River Flood Warning | LIX | Tangipahoa | 9 hr |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.